MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER
Catalog Number 996081
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the balloon of the balloon dilatation catheter had unknown damage and became unusable.The affected product was not used on a patient.Stated that there was a surgical delay and prolonged surgery.Per follow-up information received from ibc on 25aug2023, stated that the exact type of damage to balloon was unknown.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted the sample was received in a large ziploc bag with customer complaint handwritten and biohazard and processed by eo sterilization labels.Inside the bag there was the tyvek pouch with the unit label that reads code and lot number bmgwfm06.Inside of the pouch is the tray with balloon catheter, stop cock and the ptfe sheath.The balloon hub connector reads 8 mm x 15cm.The balloon catheter was evaluated in the bio testing lab, first performing visual inspection unaided eye and no visible damages were observed.The balloon looks intact without anomalies.Functional evaluation noted after visual inspection was completed, a functional test was carried out inserting 0.038" guidewire through the wire hub; the guidewire was able to pass freely through all the catheter inner lumen.Then the balloon catheter was connected to an inflation device with distilled water however it was not possible to inflate the balloon due to a large leak in the y-hub connector.The y-hub was reviewed, and it was noticed that the leak is in the connection with the balloon extension tube.The od of the extension tube was measured and is within the spec of 0.074" ± 0.002".The dhrs of the y-hub and extension tube were reviewed and the lots were released meeting all the acceptance criteria.The sample was inspected with 20x magnification, and it can be observed the fillet of glue, meaning that there is enough presence of glue in the bond of the y-hub and the extension tube.Although an exact root cause could not be determined a potential root cause could be pre attachment of stopcock to balloon hub with material of similar rigidity.A dhr review did not show any problems or conditions that would have contributed to the reported event.The instructions for use were found adequate and state the following: "inspection prior to use the x-force® nephrostomy balloon dilation catheter is a sterile, single use device.Carefully inspect the catheter and the sterile packaging for signs of damage that may have occurred during shipment.Do not use the product if damage is evident" h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17671902
Report Number1018233-2023-06497
Device Sequence Number6512915
Product Code LJE
UDI-Device Identifier10801741127653
UDI-Public(01)10801741127653
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063632
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2024
Device Catalogue Number996081
Device Lot NumberBMGWFM06
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown